Alert archive / Oregon / Flash Flood Watches in 2018
Flash Flood Watch 2, NWS Medford, OR
NWS Medford, OR issued this flash flood watch at Nov 20, 2018, 2:00 PM PST for Curry County, Josephine County, Oregon; Siskiyou County, California. It took effect at Nov 22, 2018, 10:00 AM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2018, 2:00 PM PST (22:00 UTC)
- In effect from
- Nov 22, 2018, 10:00 AM PST
- Expired
- Nov 23, 2018, 12:06 PM PST
- In force
- 26 hr
- Issued by
- NWS Medford, OR
- Flood severity
- None
Counties Siskiyou County, CA, Curry County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 60 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513 WGUS66 KMFR 202200 FFAMFR URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Medford OR 200 PM PST Tue Nov 20 2018 ORZ022-024-211200- /O.NEW.KMFR.FF.A.0002.181122T1800Z-181124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Curry County Coast-Eastern Curry County and Josephine County- 200 PM PST Tue Nov 20 2018 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... The National Weather Service in Medford has issued a * Flash Flood Watch for ONLY the Klondike and Chetco Bar burn areas in portions of Curry and western Josephine Counties in southwest Oregon. * From Thursday morning through Friday afternoon * Impacts: Flash floods and debris flows are possible due to heavy rain at times. Peak rainfall rates could reach up to one half of an inch per hour at times. Heaviest rain will occur late Thursday morning through Thursday afternoon. After a brief break Thursday evening, another period of heavy rainfall is possible late Thursday night into Friday. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Landslides and debris flows are possible during this flood event. People, structures and roads located below steep slopes, in canyons and near the mouths of canyons may be at serious risk from rapidly moving landslides. && $$ CAZ080-211200- /O.NEW.KMFR.FF.A.0002.181122T1800Z-181124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Siskiyou County- 200 PM PST Tue Nov 20 2018 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... The National Weather Service in Medford has issued a * Flash Flood Watch for ONLY the Natchez and Eclipse burn areas in portions of extreme northwestern Siskiyou County in northern California. * From Thursday morning through Friday afternoon * Impacts: Flash floods and debris flows are possible due to heavy rain at times. Peak rainfall rates could reach up to one half of an inch per hour at times. Heaviest rain will occur late Thursday morning through Thursday afternoon. After a brief break Thursday evening, another period of heavy rainfall is possible late Thursday night into Friday. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Landslides and debris flows are possible during this flood event. People, structures and roads located below steep slopes, in canyons and near the mouths of canyons may be at serious risk from rapidly moving landslides. && $$ MAS/SKH
5 follow-up statements
086 WGUS66 KMFR 211155 FFAMFR Flood Watch National Weather Service Medford OR 355 AM PST Wed Nov 21 2018 ORZ022-024-220000- /O.CON.KMFR.FF.A.0002.181122T1800Z-181124T0000Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Curry County Coast-Eastern Curry County and Josephine County- 355 AM PST Wed Nov 21 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... The Flash Flood Watch continues for * ONLY the Klondike and Chetco Bar burn areas in portions of Curry and western Josephine Counties in southwest Oregon. * From Thursday morning through Friday afternoon * Impacts: Flash floods and debris flows are possible due to heavy rain at times. Peak rainfall rates could reach up to one half of an inch per hour. The heaviest rain will occur late Thursday morning through Thursday afternoon. After a brief break Thursday evening, another period of heavy rainfall is possible late Thursday night into Friday. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Landslides and debris flows are possible during this flood event. People, structures and roads located below steep slopes, in canyons and near the mouths of canyons may be at serious risk from rapidly moving landslides. && $$ CAZ080-220000- /O.CON.KMFR.FF.A.0002.181122T1800Z-181124T0000Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Siskiyou County- 355 AM PST Wed Nov 21 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... The Flash Flood Watch continues for * ONLY the Natchez and Eclipse burn areas in portions of extreme northwestern Siskiyou County in northern California. * From Thursday morning through Friday afternoon * Impacts:Flash floods and debris flows are possible due to heavy rain at times. Peak rainfall rates could reach up to one half of an inch per hour. The heaviest rain will occur late Thursday morning through Thursday afternoon. After a brief break Thursday evening, another period of heavy rainfall is possible late Thursday night into Friday. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Landslides and debris flows are possible during this flood event. People, structures and roads located below steep slopes, in canyons and near the mouths of canyons may be at serious risk from rapidly moving landslides. && $$
975 WGUS66 KMFR 220013 FFAMFR Flood Watch National Weather Service Medford OR 413 PM PST Wed Nov 21 2018 ORZ022-024-230000- /O.CON.KMFR.FF.A.0002.181122T1800Z-181124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Curry County Coast-Eastern Curry County and Josephine County- 413 PM PST Wed Nov 21 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... The Flash Flood Watch continues for * ONLY the Klondike and Chetco Bar burn areas in portions of Curry and western Josephine Counties in southwest Oregon. * From Thursday morning through Friday afternoon * Impacts: Flash floods and debris flows are possible due to heavy rain at times. Peak rainfall rates could reach up to one half of an inch per hour. The heaviest rain will occur late Thursday morning through Thursday afternoon. After a brief break Thursday evening, another period of heavy rainfall is possible late Thursday night into Friday. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Landslides and debris flows are possible during this flood event. People, structures and roads located below steep slopes, in canyons and near the mouths of canyons may be at serious risk from rapidly moving landslides. && $$ CAZ080-230000- /O.CON.KMFR.FF.A.0002.181122T1800Z-181124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Siskiyou County- 413 PM PST Wed Nov 21 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... The Flash Flood Watch continues for * ONLY the Natchez and Eclipse burn areas in portions of extreme northwestern Siskiyou County in northern California. * From Thursday morning through Friday afternoon * Impacts: Flash floods and debris flows are possible due to heavy rain at times. Peak rainfall rates could reach up to one half of an inch per hour. The heaviest rain will occur late Thursday morning through Thursday afternoon. After a brief break Thursday evening, another period of heavy rainfall is possible late Thursday night into Friday. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Landslides and debris flows are possible during this flood event. People, structures and roads located below steep slopes, in canyons and near the mouths of canyons may be at serious risk from rapidly moving landslides. && $$ MAS
315 WGUS66 KMFR 222245 FFAMFR Flood Watch National Weather Service Medford OR 245 PM PST Thu Nov 22 2018 ORZ022-024-231200- /O.CON.KMFR.FF.A.0002.000000T0000Z-181124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Curry County Coast-Eastern Curry County and Josephine County- 245 PM PST Thu Nov 22 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... The Flash Flood Watch continues for * ONLY the Klondike and Chetco Bar burn areas in portions of Curry and western Josephine Counties in southwest Oregon. * Through Friday afternoon * Impacts: Flash floods and debris flows are possible due to heavy rain at times. Peak rainfall rates could reach up to one half of an inch per hour. There will be a break this evening then heavy rain will develop early Friday morning and continue through early afternoon. The heaviest rain will occur between 4 AM and 10 AM PST. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Landslides and debris flows are possible during this flood event. People, structures and roads located below steep slopes, in canyons and near the mouths of canyons may be at serious risk from rapidly moving landslides. && $$ CAZ080-231200- /O.CON.KMFR.FF.A.0002.000000T0000Z-181124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Siskiyou County- 245 PM PST Thu Nov 22 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... The Flash Flood Watch continues for * ONLY the Natchez and Eclipse burn areas in portions of extreme northwestern Siskiyou County in northern California. * Through Friday afternoon * Impacts: Flash floods and debris flows are possible due to heavy rain at times. Peak rainfall rates could reach up to one half of an inch per hour. There will be a break this evening then heavy rain will develop early Friday morning and continue through early afternoon. The heaviest rain will occur between 5 AM and 1 PM PST. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Landslides and debris flows are possible during this flood event. People, structures and roads located below steep slopes, in canyons and near the mouths of canyons may be at serious risk from rapidly moving landslides. && $$ DW
431 WGUS66 KMFR 231204 FFAMFR Flood Watch National Weather Service Medford OR 404 AM PST Fri Nov 23 2018 ORZ022-024-240000- /O.CON.KMFR.FF.A.0002.000000T0000Z-181124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Curry County Coast-Eastern Curry County and Josephine County- 404 AM PST Fri Nov 23 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... The Flash Flood Watch continues for * ONLY the Klondike and Chetco Bar wildfire burn areas in portions of Curry and western Josephine Counties in southwest Oregon. * Until 4 PM PST this afternoon * Impacts: Flash floods and debris flows are possible due to heavy rain at times. Peak rainfall rates could reach up to one half of an inch per hour. Heavy rain is expected this morning and may continue through early afternoon. The heaviest rain will occur between 4 AM and 10 AM PST. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Landslides and debris flows are possible during this flood event. People, structures and roads located below steep slopes, in canyons and near the mouths of canyons may be at serious risk from rapidly moving landslides. && $$ CAZ080-240000- /O.CON.KMFR.FF.A.0002.000000T0000Z-181124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Siskiyou County- 404 AM PST Fri Nov 23 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... The Flash Flood Watch continues for * ONLY the Natchez and Eclipse wildfire burn areas in portions of extreme northwestern Siskiyou County in northern California. * Until 4 PM PST this afternoon * Impacts: Flash floods and debris flows are possible due to heavy rain at times. Peak rainfall rates could reach up to one half of an inch per hour. Heavy rainfall is expected this morning and could continue through early afternoon. The heaviest rain will occur between 5 AM and 1 PM PST. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Landslides and debris flows are possible during this flood event. People, structures and roads located below steep slopes, in canyons and near the mouths of canyons may be at serious risk from rapidly moving landslides. && $$
830 WGUS66 KMFR 232006 FFAMFR Flood Watch National Weather Service Medford OR 1206 PM PST Fri Nov 23 2018 CAZ080-ORZ022-024-232115- /O.CAN.KMFR.FF.A.0002.000000T0000Z-181124T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Siskiyou County-Curry County Coast- Eastern Curry County and Josephine County- 1206 PM PST Fri Nov 23 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northern California and southwest Oregon has been cancelled. 24 hour rainfall amounts of 2 to 3 inches were measured in far western Siskiyou County and 2.50 to 4 inches in southwest Curry County. But, precipitation is now tapering off in burn scarred areas. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this flash flood watch went out at Nov 20, 9:36 AM PST, 4 hours 24 minutes earlier.
Area forecast discussion, Nov 20, 9:36 AM PST, 4 hours 24 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Medford OR
936 AM PST Tue Nov 20 2018
.DISCUSSION...Today will be the last quiet day weather-wise across
the CWA for at least a little while. So, if you're traveling,
today is the best day to do it. We've been stuck in a pattern of
strong ridging along the West Coast for the better part of a
month. It's been almost 3 weeks since we've had measurable
rainfall here in Medford and some parts of our area, like Alturas,
haven't see measurable rain since early October. Of course,
coastal areas have had a little rainfall, but not nearly what is
to be expected for this time of year.
This will begin to change tonight as a frontal system offshore
moves in. This will bring a strengthening pressure gradient, so
areas that typically get some wind (coast, east side) and also
south to north oriented valleys (Shasta) will have periods of
gusty winds tonight into Wednesday. Air stagnation and hazy skies
will no longer be an issue. Since upper level winds are more/less
aligned with the Rogue Valley too, expect some wind to surface at
least at the south end of the valley tonight into Wednesday, with
potential breezy conditions for a few hours elsewhere across the
valley Wednesday. Rainfall will push onshore late this evening and
overnight, then spread inland Wednesday. Steadiest precipitation
will be along the coast, especially south of Cape Blanco...and
also in the Mount Shasta region due to a stronger upslope flow.
Snow levels will be generally near or above pass level, but some
snow will accumulate in the mountains above about 5500 feet.
Expect snow levels to be a bit lower too near Mount Shasta, but
mostly above 4500 feet. We'll still get some precipitation in the
valleys west of the Cascades, but downslope flow off the Siskiyous
will likely keep amounts light here. Even without significant snow
expected, since this is the first precipitation on roadways in a
while, roads are likely to be quite slick. So, slow down and make
sure you reach your destination!
A stronger system will move in from the Pacific on Thanksgiving
Day followed quickly by another one Thursday night into Friday.
These two systems will have even stronger winds and bring more
significant precipitation. It should be noted that snow levels may
lower for some snow around 3500 feet Friday night into Saturday
morning, which could affect the pass at Siskiyou Summit. But,
precipitation will be winding down and amounts, if any, will be
light. We'll be looking into potential high wind watches for
portions of the area for Thursday and Friday and if any of the
area burn scars are susceptible to flash flooding/debris flows.
-Spilde
&&
.AVIATION...For the 20/12Z TAFs....IFR cigs/vsbys in coastal stratus
lingers just off the coast. It looks to remain just offshore through
this morning. LIFR conditions are present in the Umpqua Basin,
Illinois Valley and Grants Pass areas and will persist through this
morning. VFR conditions will persist elsewhere.
Beyond this afternoon, the weather will be transitioning to a more
active pattern. Southerly winds aloft will increase this evening,
surfacing in the Shasta Valley as well as in the southern end of the
Rogue Valley. Strong gusty south winds are expected in the Shasta
Valley this evening and tonight, continuing into Wednesday.
With a series of fronts moving through the area, expect periods of
heavy rain, gusty winds, and lower flight conditions as multiple
fronts move through the PacNW over the next few days. -CC
&&
.MARINE...Updated 200 AM PST Tuesday 20 November 2018...Calm
conditions are expect this morning. Then expect a chance to an
active pattern late this afternoon through Saturday, with periods of
heavy rain, strong southerly winds and choppy wind driven seas
combined with moderate swell.
Today south winds will gradually increase ahead of front. Small
craft advisory level winds and seas will develop late this afternoon
into tonight, continuing on Wednesday as a front moves over the
area. Seas will peak Wednesday morning into Wednesday afternoon with
very steep hazardous seas expected to develop, mainly beyond 5 nm
from shore, and continued steep small craft advisory level
conditions elsewhere.
Another, stronger front is expected Thursday. Models have trended
toward an earlier arrival of this front, and have maintained
sustained gales over much of the waters. Have extended the gale
watch to an earlier time Thursday morning as a result. Also, models
show a coastal jet forming from Cape Blanco north, so it's possible
for some isolated storm force gusts in the northern outer waters
late Thursday morning. Seas will peak Thursday afternoon and evening
at around 14 to 15 feet. Winds will diminish Thursday night, but
seas will remain elevated well into Saturday night. A break in the
weather is expected Saturday into Sunday, with improved conditions
expected Sunday. -CC
&&
.PREV DISCUSSION... /Issued 300 AM PST Tue Nov 20 2018/
DISCUSSION...20/00Z NAM/GFS/EC in.
A long wave ridge over the western U.S. is now breaking down and
moving off to the east. This will open the storm door at last, and
the upstream long wave trough axis will move to 130W Wednesday.
However, short waves diving down the backside of the trough will
slow its progress. Those short waves will eject from the trough
and move onshore Wednesday into Friday.
The initial concern is ongoing dry conditions. With vegetation at
record dry levels for this time of year, there is heightened
concern about dangerous burning conditions, especially in areas
that will become breezy starting this afternoon like the Shasta
Valley and portions of the East Side. The winds won't start up
over the west side until Wednesday, so the Air Stagnation Advisory
will continue through Tuesday night for the west side Valleys.
After that, increasing winds and some instability will mix out the
stagnant air.
The next chance of precipitation over the area will develop along
the coast Tuesday night, spreading inland Wednesday. Most of the
CWA will see significant, but not excessive, precipitation from
this system Wednesday into Wednesday night. Given the low
antecedent streamflows, the primary concern is precipitation on
recent burn scars.
Breezy conditions will develop along the coast, over the ridges,
on the east side, and especially the Shasta Valley, where a Wind
Advisory is in effect beginning Tuesday night. If the winds line
up at pass level, it may get breezy in the Rogue Valley as well
Wednesday.
As far as snow goes, snow levels will lower to around 4500 feet
range near Mount Shasta City. It will remain above pass level, but
not by much. Snow levels elsewhere Wednesday into Wednesday night
will be in the 5500 to 6000 foot range, so only higher elevation
areas like Crater Lake, Diamond Lake, and Mount Ashland will see
snow.
Wednesday is going to be a big travel day and the winds and
precipitation will impact travelers. Slick roads will be an issue
as this is the first precipitation in quite a while and there
will be oil buildups on the roads.
The next wave on Thursday will be the strongest of the string. The
associated front will move onshore late Thursday morning, and
Thursday will be a wet and windy day across the area. The winds
will be strongest at the coast and along Highway 101 as well as
on Interstate 5 in the Shasta Valley during the morning and early
afternoon hours. The strong winds will spread to the east side
Thursday afternoon and night, impacting most of the roadways
there.
As far as precipitation goes, this will be the first big rainfall
event this fall for southern Oregon and northern California
(although it is typical for this time of year). The heaviest
rainfall areas will be near Brookings and Red Mound at the coast.
The Mt. Shasta area could see some moderate to heavy rainfall as
well. The heaviest rainfall rates will occur during the day
Thursday. No flooding is expected other than minor small stream
flows, but there may be isolated debris flows on recent burn
scars. More information will come out on the exact nature of these
impacts in the coming days. Snow levels will drop to around 5000
feet behind the front, still remaining above most pass levels.
Precipitation will linger into Friday. The intensity will be less,
but it will still be widespread. By that time, the heaviest
amounts will extend from the Mount Shasta area northwest into the
Kalmiopsis, and north into the Cascades. Snow levels will bottom
out at 4000 to 4500 feet late Friday night into Saturday morning.
The higher passes (Diamond Lake, Lake of the Woods, Cedar Pass)
will receive snow while the lower passes (Sexton Summit, Canyon
Creek, Hayes Hill) will see only rain. Siskiyou Summit will be
right in the snow/rain transition zone and will likely see a bit
of both, but confidence in the snow amount forecast there is low.
The trough itself will finally move onshore Friday afternoon in a
weakened state, and a ridge will move through the area Friday
night into Saturday. Any precipitation that falls on Saturday
will be quite light, and most areas might not get any that day.
The main concern during that stretch will be cold overnight
temperatures and dense fog over the valleys in the night and
morning hours.
More troughs will move onshore Sunday and Monday night into
Tuesday, but neither of these will be nearly as strong as the
systems that will move onshore this week, and any associated wind
and precipitation will be relatively light. Model solutions
diverge after Tuesday and confidence in the forecast drops quite
a bit thereafter.
AVIATION...For the 20/06Z TAFs....IFR/LIFR cigs/visibilities in fog
will redevelop along the coast and in the Coquille Valley tonight
then persist Tuesday morning. Inland, IFR/LIFR cigs/visibilities
have formed in the Umpqua Basin and will become widespread across
the Umpqua overnight into Tuesday morning. Elsewhere inland , VFR
conditions will continue through the TAF period, however could not
rule out patchy fog in the Illinois Valley and Grants Pass area
towards daybreak Tuesday. Low cigs/vis will improve late Tuesday
morning along the coast and for inland areas with clearing to VFR
expected around 17-19z. -CC
MARINE...Updated 200 AM PST Tuesday 20 November 2018...Calm
conditions will continue through late this morning. Later this
afternoon, the weather will transition to a much more active pattern
with periods of heavy rain, strong southerly winds and choppy wind
driven seas combined with moderate swell. Conditions hazardous to
small craft are expected by late this afternoon as south winds
increase ahead of the first in a series of fronts. Seas will
continue to build tonight with hazardous seas expected by early
Wednesday morning, mainly beyond 10 nm from shore.
Another, stronger front is expected Thursday morning. Models have
trended toward an earlier arrival of this front, and have maintained
sustained gales over much of the waters. Have extended the gale
watch to an earlier time Thursday morning as a result. Also, models
show a coastal jet forming from Cape Blanco north, so it's possible
for some isolated storm force gusts in the northern outer waters
late Thursday morning. Seas will peak Thursday afternoon and evening
at around 14 to 15 feet. Winds will diminish Thursday night, but
seas will remain elevated well into Saturday night. A break in the
weather is expected Saturday into Sunday, with improved conditions
expected Sunday. /BR-y
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until 4 AM PST Wednesday for ORZ023>026.
CA...Wind Advisory from 7 PM this evening to 4 PM PST Wednesday for
CAZ081.
Pacific Coastal Waters...Gale Watch from Thursday morning through
Thursday afternoon for PZZ350-356-370-376.
Small Craft Advisory from 4 PM this afternoon to 7 AM PST
Thursday for PZZ350-356-370-376.
Hazardous Seas Warning from 4 AM to 4 PM PST Wednesday for
PZZ350-356-370-376.
MAS/JRS/MNF/CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 2:28 PM PST | Small Craft Advisory | MFR | 38 hr | |
| Nov 20, 2:54 PM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 25 hr |
Nearby
Flash Flood Watches in Oregon, 2018Flash Flood Watches in California, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.